Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Can recurring canker sores cause high esr level?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My esr levels have been slowly getting higher 39 49 77. My hemaglobin is 10.2 Vitamin D level 16.1 RBC 3.11 Can recurrent cancersores cause high esr? I have joint/bone pain in hips/legs
I am on Nadolol 10mg for POTS
Posted Mon, 30 Apr 2012 in Bones, Muscles and Joints
Follow-up: Can recurring canker sores cause high esr level? 7 minutes later
I had a endoscope last year positive for Barrets syndrome. But no symptoms of stomach pain. They sent me because of Anemia I will repeat test every year
I am extremely tired and exhausted
Answered by Dr. Jasvinder Singh 1 hour later

Thanks for posting your query.

Recurrent canker sores per se don't cause a rise in the ESR. However, canker sores can be a part of the systemic illness which is causing both the ESR to rise as well as the canker sores. Systemic diseases like rheumatoid arthritis or SLE can result in a high ESR, canker sores and joint pains.
XXXXXXX is a blood test which should be done as these diseases are autoimmune diseases and XXXXXXX is usually positive. RA factor and ds-DNA are other tests which need to be done to rule out these diseases.

Multiple myeloma is another disease which needs to be ruled out. A serum protein electrophoresis should be done which is the diagnostic test of choice and shows an abnormal protein in the blood.

Please do consult a rheumatologist for the same.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor